Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Medication Question  (Read 281 times)

0 Members and 1 Guest are viewing this topic.

Offline Copgrl8

  • Full Member
  • ***
  • Posts: 102
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Stressed
    Stressed
  • Personal text
    • Poke This Member
Medication Question
« on: January 14, 2014, 11:39:33 PM »
I haven't posted in a while .. I been feeling really well since my Lexapro has kicked in.
However the last 2 weeks it seems my attacks have been sneaking back.
I went to my GP today for a medication follow up.
She increased my Lexapro and also wants me to try taking Buspar as well.
Now last time she suggested this I was afraid to take it because of drug interactions .... I'm just wondering if anyone takes both?
She assured me 110% That it's FINE to take the. Together but you can't tell my HA mind that
::sigh::
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 6625
  • Country: au
  • Rec's: 135
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Medication Question
« Reply #1 on: January 15, 2014, 12:32:07 AM »
She increased my Lexapro and also wants me to try taking Buspar as well.
Now last time she suggested this I was afraid to take it because of drug interactions .... I'm just wondering if anyone takes both?
She assured me 110% That it's FINE to take the. Together but you can't tell my HA mind that

Your doctor is mostly correct. Buspar is often added to SSRIs to either diminish side-effects, to boost their effectiveness, or to reboot antidepressants that have stopped working. Buspar is not a SSRI, it is not even an antidepressant but a completely different class of anxiety drug, though it does affect one serotonin receptor system which could potentially be a problem, however, at the doses prescribed to supplement SSRIs this isn't a significant factor. The only drug interaction that could present a problem is with Prozac which may reduce the effectiveness of Buspar.

The relatively new antidepressant Viibryd (vilazodone) is a combination of a SSRI and a chemical similar to Buspar in the one tablet.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all suggestions are general in nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: